MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Occlusion (1984)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient underwent an endovascular aneurysm repair procedure with a zenith flex with spiral-z technology aaa endovascular graft iliac leg.The patient reported a limb occlusion to his left side approximately 2 weeks post initial implantation.This patient had x 2 zsle's implanted on the left side which was very tortuous.No unintended section of the device remained inside the patient's body.The patient will require an additional procedure due to this occurrence, the physician plans in the future to do a fem-fem crossover graft for this patient due to the occlusion.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the instructions for use: "pre-existing regions of stenosis/ narrowing have been shown to increase the risk of a thromboembolic event.Patients with a graft leg lumen of less than approximately 5 mm id may be at increased risk of a thromboembolic event (e.G., graft limb occlusion).Inaccurate placement and/or incomplete sealing of the leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.As the sheath and/or wire guide is withdrawn, anatomy and graft position may change.Constantly monitor graft position and perform angiography to check position as necessary.Excessive overlap 10 mm above the main body bifurcation may increase the risk of limb thrombosis." no images were provided to aid in the investigation.Possible causes for occlusion could be iliac tortuosity, graft compression, change in the vessel diameter due to inappropriate ballooning, repetitive stenosis, narrow inner iliac lumen, vessel damage/rough surfaces and patients pre-existing conditions like occlusive disease/calcification causing a narrow lumen.Since the description of the event indicates that patient's left iliac was very tortuous, it is possible that the cause for occlusion is "procedure related: patient condition related".As tortuosity, compression and pulsation can create shear forces within the leg that stimulate thrombus growth and cause occlusion.However, based on the provided information, no product returned, and the investigation, a definitive root cause cannot be established or reported at this time.Measures have been previously initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6747854
Report Number1820334-2017-02053
Device Sequence Number19046208
Product Code MIH
UDI-Device Identifier10827002552477
UDI-Public(01)10827002552477(17)200507(10)7874441
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-24-90-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;